Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 114, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 31, 2001, 7:53 PM EDT for Carroll County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 31, 2001, 7:53 PM EDT (23:53 UTC)
- Expired
- May 31, 2001, 8:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:28 PM EDT | Hail 0.75 | Carrollton, GA | The public reported dime size hail in Carrollton and two reports from amateur radio operators provided dime size hail reports along Georgia Highway 166 northeast of Carrollton to Sand Hill. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 312354
SVRATL
GAC045-010030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT THU MAY 31 2001
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST GEORGIA
* UNTIL 830 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 60 MPH
LOCATED 11 MILES WEST OF MOUNT ZION...MOVING EAST AT 20 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOUNT ZION
AND CARROLLTON.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER TH\E STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3361 8532 3355 8531 3351 8492 3371 8506
3369 8519What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:00 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 31, 3:00 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT THU MAY 31 2001 NOT MUCH GOING ON AT THE PRESENT TIME ACROSS THE CWA. BETWEEN OUTFLOWS FROM THE CONVECTION OVER EASTERN MISSISSIPPI AND THE APPROACHING FRONT SHOULD SEE SOME RAIN MOVE ACROSS THE CWA TONIGHT. BEST CHANCES ARE IN THE NORTHWEST AS THE SHORT WAVE MOVES ACROSS MIDDLE TENNESSEE. BOTH NGM AND ETA HAVE THE BEST MOISTURE FIELD MOVING INTO MIDDLE GEORGIA FRIDAY AFTERNOON. THE ACTUAL FRONT WASHES OUT ON THE ETA...BUT THE AVIATION SHOWS MUCH STRONGER DRYING. BY SATURDAY THE MAV HAS DEW POINTS IN THE LOWER 50S AT ATL WHILE THE FWC KEEPS THEM IN THE LOWER 60S. THUS A QUESTION OF WHETHER TO KEEP POPS IN FOR SATURDAY WITH AVIATION SHOWING STABLE AIR OVER THE STATE...AND THE ETA SHOWING MARGINAL INSTABILITY WITH AN LI OF -2. WILL KEEP SMALL POPS IN FOR SATURDAY AS THE NEXT FRONT APPROACHES. THAT FRONT SHOULD DRY THINGS ENOUGH TO KEEP POPS OUT FOR SUNDAY AND MONDAY. WILL PUT POPS IN FOR TUESDAY...ALTHOUGH THIS SOMEHWAT IN DOUBT AS IT IS A FLIP-FLOP FROM PREVIOUS RUNS. FCSTID = 26 ATL 68 77 63 80 / 60 70 10 20 AHN 65 80 60 83 / 50 70 20 30 GVL 66 78 62 81 / 50 70 20 30 RMG 65 76 59 79 / 80 60 10 30 CSG 69 82 65 86 / 40 60 20 20 MCN 66 85 65 86 / 40 70 20 20 .ATL... GA...NONE.
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.